Alert archive / Oregon / Gale Warnings in 2018
Gale Warning 26, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jun 25, 2018, 2:01 PM PDT. It took effect at Jun 26, 2018, 5:00 AM PDT. It was in force for 46 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2018, 2:01 PM PDT (21:01 UTC)
- In effect from
- Jun 26, 2018, 5:00 AM PDT
- Expired
- Jun 28, 2018, 2:44 AM PDT
- In force
- 46 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
637 WHUS76 KMFR 252101 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 201 PM PDT Mon Jun 25 2018 PZZ356-376-261015- /O.EXT.KMFR.SC.Y.0058.000000T0000Z-180628T1200Z/ /O.CAN.KMFR.SE.W.0034.180626T1200Z-180627T0000Z/ /O.UPG.KMFR.GL.A.0018.180627T0000Z-180628T0600Z/ /O.NEW.KMFR.GL.W.0026.180626T1200Z-180628T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 201 PM PDT Mon Jun 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT THURSDAY... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 5 AM Tuesday to 5 AM PDT Thursday. The Hazardous Seas Warning and Gale Watch have been upgraded. * Winds: North 25 to 30 kt, increasing to 30 to 35 kt with gusts up to 40 kt Tuesday afternoon. * Seas: Steep and wind driven at 8 to 10 ft, becoming very steep at 10 to 12 feet late tonight. * Areas affected: Small craft conditions will affect all areas. Gales and very steep and hazardous seas will develop south of Port Orford and beyond 4 nm Tuesday. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-261015- /O.NEW.KMFR.SC.Y.0059.180626T1200Z-180628T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 201 PM PDT Mon Jun 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT THURSDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect from 5 AM Tuesday to 5 AM PDT Thursday. * Winds: North 20 to 25 kt. * Seas: Steep and wind driven at 7 to 9 feet. * Areas affected: All areas can expect small craft advisory conditions Tuesday morning through Wednesday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
6 follow-up statements
002 WHUS76 KMFR 260305 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 805 PM PDT Mon Jun 25 2018 PZZ356-376-261615- /O.CON.KMFR.SC.Y.0058.000000T0000Z-180628T1200Z/ /O.CON.KMFR.GL.W.0026.180626T1200Z-180628T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 805 PM PDT Mon Jun 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT THURSDAY... * Winds: North 25 to 30 kt, increasing to 30 to 35 kt with gusts up to 40 kt Tuesday afternoon. * Seas: Steep and wind driven at 8 to 10 ft through tonight, becoming very steep at 10 to 13 feet by Tuesday afternoon. * Areas affected: Small craft conditions will affect all areas. Gales and very steep and hazardous seas will develop south of Port Orford and beyond 4 nm Tuesday. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-261615- /O.CON.KMFR.SC.Y.0059.180626T1200Z-180628T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 805 PM PDT Mon Jun 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT THURSDAY... * Winds: North 20 to 25 kt. * Seas: Steep and wind driven at 7 to 9 feet. * Areas affected: All areas can expect small craft advisory conditions Tuesday morning through Wednesday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
391 WHUS76 KMFR 261357 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 657 AM PDT Tue Jun 26 2018 PZZ356-376-270300- /O.CON.KMFR.GL.W.0026.000000T0000Z-180628T1200Z/ /O.CON.KMFR.SC.Y.0058.000000T0000Z-180628T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 657 AM PDT Tue Jun 26 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * Winds: North 25 to 30 kt, increasing to 30 to 35 kt with gusts up to 40 kt Tuesday afternoon. * Seas: Very steep at 10 to 13 feet by Tuesday afternoon. * Areas affected: Small craft conditions will affect all areas. Gales and very steep and hazardous seas will develop south of Port Orford and beyond 4 nm Tuesday. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-270300- /O.CON.KMFR.SC.Y.0059.000000T0000Z-180628T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 657 AM PDT Tue Jun 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * Winds: North 20 to 25 kt. * Seas: Steep and wind driven at 7 to 9 feet. * Areas affected: All areas can expect small craft advisory conditions Tuesday morning through Wednesday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
567 WHUS76 KMFR 262126 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 226 PM PDT Tue Jun 26 2018 PZZ356-376-271115- /O.CON.KMFR.GL.W.0026.000000T0000Z-180628T1200Z/ /O.CON.KMFR.SC.Y.0058.000000T0000Z-180628T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 226 PM PDT Tue Jun 26 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * Winds: North 30 to 35 kt with gusts up to 40 kt. * Seas: Very steep at 10 to 13 feet. * Areas affected: Gales and very steep and hazardous seas are expected south of Port Orford and beyond 3 nm from shore. Elsewhere small craft conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-271115- /O.CON.KMFR.SC.Y.0059.000000T0000Z-180628T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 226 PM PDT Tue Jun 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * Winds: North 20 to 25 kt. * Seas: Steep and wind driven at 7 to 9 feet. * Areas affected: All areas through Wednesday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
182 WHUS76 KMFR 270915 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 215 AM PDT Wed Jun 27 2018 PZZ356-376-272215- /O.CON.KMFR.GL.W.0026.000000T0000Z-180628T1200Z/ /O.CON.KMFR.SC.Y.0058.000000T0000Z-180628T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 215 AM PDT Wed Jun 27 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * Winds: North 30 to 35 kt with gusts up to 40 kt. * Seas: Very steep at 10 to 13 feet. * Areas affected: Gales and very steep and hazardous seas are expected south of Port Orford and beyond 3 nm from shore. Elsewhere small craft conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-272215- /O.CON.KMFR.SC.Y.0059.000000T0000Z-180628T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 215 AM PDT Wed Jun 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * Winds: North 20 to 25 kt. * Seas: Steep and wind driven at 7 to 9 feet. * Areas affected: All areas through Wednesday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
596 WHUS76 KMFR 272109 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 209 PM PDT Wed Jun 27 2018 PZZ356-376-281200- /O.CON.KMFR.GL.W.0026.000000T0000Z-180628T1200Z/ /O.CON.KMFR.SC.Y.0058.000000T0000Z-180628T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 209 PM PDT Wed Jun 27 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * Winds: North 30 to 35 kt with gusts up to 40 kt. * Seas: Very steep at 10 to 13 feet. * Areas affected: Gales and very steep and hazardous seas are expected south of Pistol River and beyond 5 nm from shore. Elsewhere small craft conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-281200- /O.CON.KMFR.SC.Y.0059.000000T0000Z-180628T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 209 PM PDT Wed Jun 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * Winds: North 20 to 25 kt. * Seas: Steep and wind driven at 7 to 9 feet. * Areas affected: All areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
740 WHUS76 KMFR 280944 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 244 AM PDT Thu Jun 28 2018 PZZ356-376-282245- /O.CAN.KMFR.GL.W.0026.000000T0000Z-180628T1200Z/ /O.CAN.KMFR.SC.Y.0058.000000T0000Z-180628T1200Z/ /O.NEW.KMFR.SC.Y.0060.180630T0000Z-180701T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 244 AM PDT Thu Jun 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SUNDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect from 5 PM Friday to 5 AM PDT Sunday. * Winds: North 25 to 30 kt with gusts up to 35 kt. * Seas: Steep and wind driven 10 to 13 feet. * Areas affected...All areas are affected. Strongest winds and largest waves will occur south of Gold Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-282245- /O.CAN.KMFR.SC.Y.0059.000000T0000Z-180628T1200Z/ /O.NEW.KMFR.SC.Y.0060.180630T0000Z-180701T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 244 AM PDT Thu Jun 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SUNDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect from 5 PM Friday to 5 AM PDT Sunday. * Winds: North 20 to 25 kt. * Seas: Steep and wind driven at 5 to 8 feet. * Areas affected: Areas south of Bandon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jun 25, 9:33 AM PDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 25, 9:33 AM PDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Medford OR
933 AM PDT Mon Jun 25 2018
.UPDATE...A cold has made its into the East Side and continues to
shift towards the southeast out of the Medford CWA today.
Afternoon temperatures will be 10 to 15 degrees lower than
yesterday over most of the area. Marine stratus has made its way
over the Umpqua divide and some scattered clouds have spilled into
Grants Pass. Expect stratus to scatter this afternoon, likely
likely along the coast, and then the Umpqua Basin. A thermal
trough is starting to strengthen along the coast, and fog/low
stratus has receded south of Brookings. Later this afternoon, a
strong pressure gradient will likely bring breezy to gusty winds
over portions of the East Side. Otherwise, today will be a benign
weather day. -McAuley
&&
.AVIATION...For the 25/12Z TAFs...The marine push has brought
stratus to the coast and is edging it's way into the Coquille and
Umpqua Basin. Along the coast, we'll continue to see LIFR cigs near
the Brookings area and the southern coast. As the cold front moves
onshore, this should destabilize the atmosphere allowing for CIGS to
rise above MVFR thresholds. However, the marine layer is quite
deep, so CIGS should hover around MVFR for the remainder of the
morning hours before burning off around 17 to 18Z.
Aside from cigs associated with the marine push, VFR conditions will
prevail for the remainder of the area. Expect gusty winds to develop
in the afternoon as a weak front moves through the area. -Smith
&&
.MARINE...Updated 800 AM PDT Monday 25 June 2018... Low end
small craft conditions are expected to continue south of Cape Blanco
through Tuesday. These somewhat calmer conditions will be short
lived as the thermal trough quickly redevelops this week. Hazardous
seas will develop south of Nesika Beach by Tuesday morning. The
thermal trough will continue to strengthen on Tuesday and gales
could be possible south of Cape Blanco by Tuesday evening. Small
craft conditions are expected to spread north of Cape Blanco by late
Tuesday afternoon.
Seas look to improve Wednesday night into Thursday as an upper level
trough moves through and disrupts the thermal trough pattern. Winds,
however, may continue to reach small craft advisory levels through
the end of the week. -BPN
&&
.PREV DISCUSSION... /Issued 354 AM PDT Mon Jun 25 2018/
DISCUSSION...Temperatures take a plunge today as the tail end of
a mostly dry cold front sweeps east of the forecast area. Behind
the front stratus has spilled into the Umpqua basin and is butting
up against the Umpqua Divide at this time. This stratus is
expected to spill over into the Grants Pass area and over into
southern end of the eastern Rogue basin around sunrise or a little
after. A thermal trough will deepen on the coast again later today
into Tuesday morning with off shore flow developing in the
southern coastal ranges by Tuesday morning. With the moist stable
onshore flow and the stratus deck temperatures will be 15 degrees
cooler or more than yesterday over the west side. East of the
Cascades winds will be gusty with low humidity over the far east
side, especially in Lake and Modoc counties ahead of and just
behind the exiting front.
A zonal flow pattern returns Tuesday and the newly deepened
thermal trough moves inland Wednesday as a weak upper level
trough moves into the region. However, the thermal trough will
move inland early Wednesday, and what would normally make this the
warmest day will be reduced by an early onshore push and bring a
cooler stable air mass in before max heating. An upper level
ridge begins to build into the region Thursday with temperatures
slowly increasing into the weekend. Sven
&&
.FIRE WEATHER...Updated 300 PM PDT Sunday 24 June 2018...The thermal
trough will shift east and lie over Lake and Modoc counties by late
this afternoon. This thermal trough location will result in the
peak of warmth and dry conditions inland. By very late this
afternoon and early evening the winds will become a bit gusty west
of the Cascades as marine air spills inland with a dry cold front.
Breezy, cooler and more humid conditions are expected Monday as a
dry cold front, except for some drizzle early on the coast and coast
range, moves through. The strongest winds will occur east of the
Cascades by Monday evening.
Sandler
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Gale Watch from Tuesday afternoon through Wednesday evening for
PZZ356-376.
Small Craft Advisory until 5 PM PDT Tuesday for PZZ356-376.
Hazardous Seas Warning from 5 AM to 5 PM PDT Tuesday for
PZZ356-376.
MSM/SBN/CZSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:17 AM PDT | Hazardous Seas Warning | MFR | 12 hr | |
| Jun 25, 2:01 PM PDT | Small Craft Advisory | MFR | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.